Alert archive / North Dakota / High Wind Watches in 2011
High Wind Watch 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this high wind watch at Oct 6, 2011, 3:08 PM CDT for 17 counties in North Dakota; 9 counties in Minnesota. It took effect at Oct 7, 2011, 11:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 6, 2011, 3:08 PM CDT (20:08 UTC)
- In effect from
- Oct 7, 2011, 11:00 AM CDT
- Expired
- Oct 7, 2011, 4:16 AM CDT
- In force
- Issued by
- NWS Grand Forks, ND
All 26 counties
Clay County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 19 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234 WWUS73 KFGF 062008 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 308 PM CDT THU OCT 6 2011 ...STRONG SOUTH-SOUTHEAST WINDS TODAY... ...STRONGER SOUTH-SOUTHWEST WINDS POSSIBLE FRIDAY... .STRENGTHENING LOW PRESSURE OVER EASTERN MONTANA WILL CONTINUE STRONG SOUTH TO SOUTHEAST WINDS ACROSS EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY INTO THE EVENING HOURS. SUSTAINED WINDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS OVER 40 MPH. THESE WINDS WILL SLIGHTLY DIMINISH OVERNIGHT. LOW PRESSURE WILL MOVE NORTHEAST INTO CANADA BY FRIDAY EVENING. AS THIS OCCURS...WINDS WILL AGAIN BECOME STRONG ON FRIDAY ACROSS THE ENTIRE REGION. THE POTENTIAL EXISTS FOR SOME LOCATIONS ALONG AND WEST OF THE RED RIVER VALLEY TO EXPERIENCE VERY STRONG SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH. AREAS EAST OF THE VALLEY WILL LIKELY EXPERIENCE WIND SPEEDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. MNZ027-030-040-080600- /O.NEW.KFGF.WI.Y.0011.111007T1600Z-111008T0600Z/ /O.CON.KFGF.WI.Y.0010.000000T0000Z-111007T0200Z/ WEST BECKER-WEST OTTER TAIL-GRANT- INCLUDING THE CITIES OF...DETROIT LAKES...FERGUS FALLS... ELBOW LAKE 308 PM CDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 1 AM CDT SATURDAY. * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE INTO THE EARLY EVENING...AND DIMINISH SLIGHTLY OVERNIGHT. * WINDS WILL AGAIN STRENGTHEN ON FRIDAY. SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED FOR MUCH OF FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ006-009-016-017-022>024-028-031-032-080600- /O.NEW.KFGF.WI.Y.0011.111007T1600Z-111008T0600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL- WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...WOLF LAKE... NEW YORK MILLS...WADENA 308 PM CDT THU OCT 6 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO 1 AM CDT SATURDAY. * WINDS WILL STRENGTHEN ON FRIDAY. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FOR MUCH OF FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-080200- /O.NEW.KFGF.HW.A.0004.111007T1600Z-111008T0200Z/ /O.CON.KFGF.WI.Y.0010.000000T0000Z-111007T0200Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 308 PM CDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL CONTINUE INTO THE EARLY EVENING...AND DIMINISH SLIGHTLY OVERNIGHT. * WINDS WILL AGAIN STRENGTHEN ON FRIDAY. THE POTENTIAL EXISTS FOR SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH FRIDAY AFTERNOON AND EVENING. * WAVES OF 3 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS INTO THIS EVENING. WAVES COULD BE SLIGHTLY BIGGER ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ005-008-013>015-080200- /O.NEW.KFGF.HW.A.0004.111007T1600Z-111008T0200Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON 308 PM CDT THU OCT 6 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS WILL AGAIN STRENGTHEN ON FRIDAY. THE POTENTIAL EXISTS FOR SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TG
2 follow-up statements
058 WWUS73 KFGF 070216 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 916 PM CDT THU OCT 6 2011 ...STRONG SOUTH-SOUTHWEST WINDS LIKELY FRIDAY... .STRENGTHENING LOW PRESSURE WILL CONTINUE STRONG SOUTH TO SOUTHWEST WINDS ACROSS EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY FRIDAY. SUSTAINED WINDS MAY BE IN THE 35 TO 45 MPH RANGE WITH GUSTS TO NEAR 60 MPH. WINDS WILL BE STRONG AS WELL EAST OF THE RED RIVER VALLEY...BUT WILL BE SUSTAINED ABOUT 10 MPH LESS THAN THE REST OF THE REGION. A WIND ADVISORY IS POSTED FOR THESE LOCATIONS FOR FRIDAY AFTERNOON AND EVENING. MNZ027-030-040-080600- /O.EXP.KFGF.WI.Y.0010.000000T0000Z-111007T0200Z/ /O.CON.KFGF.WI.Y.0011.111007T1600Z-111008T0600Z/ WEST BECKER-WEST OTTER TAIL-GRANT- INCLUDING THE CITIES OF...DETROIT LAKES...FERGUS FALLS... ELBOW LAKE 916 PM CDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 1 AM CDT SATURDAY... ...WIND ADVISORY HAS EXPIRED AT 900 PM FOR THIS EVENING... * THE STRONGER WINDS EXPERIENCED EARLIER TODAY HAVE DIMINISHED AND THE WIND ADVISORY IS ALLOWED TO EXPIRE. * WINDS WILL AGAIN STRENGTHEN ON FRIDAY. SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED FOR MUCH OF FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ001>004-007-029-NDZ006>008-014>016-024-026>030-038-039-049- 052>054-080200- /O.EXP.KFGF.WI.Y.0010.000000T0000Z-111007T0200Z/ /O.CON.KFGF.HW.A.0004.111007T1600Z-111008T0200Z/ WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...WARREN...BRECKENRIDGE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 916 PM CDT THU OCT 6 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...WIND ADVISORY HAS EXPIRED AT 900 PM FOR THIS EVENING... * STRONGER WINDS EXPERIENCED EARLIER TODAY HAVE DIMINISHED. THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. * WINDS WILL AGAIN STRENGTHEN ON FRIDAY. THE POTENTIAL EXISTS FOR SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH FRIDAY AFTERNOON AND EVENING. * WAVES OF 3 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS INTO THIS EVENING. WAVES COULD BE SLIGHTLY BIGGER ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ006-009-016-017-022>024-028-031-032-080600- /O.CON.KFGF.WI.Y.0011.111007T1600Z-111008T0600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL- WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...WOLF LAKE... NEW YORK MILLS...WADENA 916 PM CDT THU OCT 6 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 1 AM CDT SATURDAY... * WINDS WILL STRENGTHEN ON FRIDAY. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FOR MUCH OF FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ005-008-013>015-080200- /O.CON.KFGF.HW.A.0004.111007T1600Z-111008T0200Z/ ROSEAU-EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK- INCLUDING THE CITIES OF...ROSEAU...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON 916 PM CDT THU OCT 6 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WINDS WILL AGAIN STRENGTHEN ON FRIDAY. THE POTENTIAL EXISTS FOR SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ GROUP FGF
582 WWUS73 KFGF 070916 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 416 AM CDT FRI OCT 7 2011 ...VERY STRONG SOUTHERLY WINDS TODAY... .A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS TODAY...RESULTING IN VERY STRONG SOUTHERLY WINDS. WINDS APPROACHING 30 MPH AT TIMES EARLY THIS MORNING WILL INCREASE DRAMATICALLY LATE THIS MORNING AND EARLY AFTERNOON ACROSS EASTERN NORTH DAKOTA INTO PORTIONS OF NORTHWEST AND WEST CENTRAL MINNESOTA. SUSTAINED WINDS NEAR 40 MPH WITH GUSTS AS HIGH AS 50 MPH ARE EXPECTED FOR MUCH OF THE AFTERNOON AND EARLY EVENING IN THESE AREAS. FARTHER EAST AND ACROSS TOWNER COUNTY...WINDS WILL NOT BE QUITE AS STRONG...BUT STILL INCREASE TO NEAR 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON AND EARLY EVENING. MNZ001>005-007-008-013>015-029-NDZ007-008-014>016-024-026>030-038- 039-049-052>054-080200- /O.UPG.KFGF.HW.A.0004.111007T1600Z-111008T0200Z/ /O.NEW.KFGF.HW.W.0004.111007T1600Z-111008T0200Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BRECKENRIDGE... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 416 AM CDT FRI OCT 7 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOUTHERLY WINDS NEAR 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. * WAVES OF 3 TO 6 FEET MAY BE GENERATED IN THE DEVILS LAKE BASIN AND RESULT IN ROADBED EROSION IN SUSCEPTIBLE AREAS INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NDZ006-080200- /O.UPG.KFGF.HW.A.0004.111007T1600Z-111008T0200Z/ /O.EXB.KFGF.WI.Y.0011.111007T1600Z-111008T0200Z/ TOWNER- INCLUDING THE CITY OF...CANDO 416 AM CDT FRI OCT 7 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOUTHERLY WINDS NEAR 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ006-009-016-017-022>024-027-028-030>032-040-080600- /O.CON.KFGF.WI.Y.0011.111007T1600Z-111008T0600Z/ LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE 416 AM CDT FRI OCT 7 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM CDT SATURDAY... * SOUTHERLY WINDS NEAR 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGERS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this high wind watch went out at Oct 6, 2:52 PM CDT, 16 minutes earlier.
Area forecast discussion, Oct 6, 2:52 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
252 PM CDT THU OCT 6 2011
.SHORT TERM (TONIGHT-SUN)...CHALLENGES WILL BE STRONG WIND
POTENTIAL AND ASSOCIATED FIRE WEATHER CONCERNS ON FRIDAY. SEVERE
THUNDER POTENTIAL ALSO EXISTS ON FRIDAY AFTERNOON. 12Z MODELS
INITIALIZED WITH MINIMAL ERRORS...AND IN GENERAL AGREEMENT WITH
SYNOPTIC FEATURES. WILL FOLLOW ECMWF/GEM/GFS FOR DETAILS WITH
REGARD TO WIND. AT 00Z SAT...ECMWF/GEM/GFS ARE A BIT
STRONGER/SOUTHEAST WITH SFC-850MB LOW AND GENERATE STRONGER LOW-
LEVEL WIND SPEEDS THAN THE NAM.
ALTHOUGH 925-850MB WINDS INCREASE OVERNIGHT...NIGHTTIME INVERSION
SHOULD LIMIT MIXING POTENTIAL ALLOWING WINDS BELOW ADVISORY
CRITERIA. SHOULD BE ABLE TO LET CURRENT HEADLINES EXPIRE THIS
EVENING.
STRONG UPPER WAVE WILL BEGIN TO EJECT AND MOVE NORTHWARD TOWARD
NORTH DAKOTA TONIGHT...AND INTO CANADA BY 00Z SAT. AS THIS
OCCURS...STRONG LOW-LEVEL JET WILL DEVELOP ADVECTING MOISTURE AND
PRECIP CHANCES INTO THE REGION. INSTABILITY OVERNIGHT LOOKS
MINIMAL...SO ANY SHOWERS/THUNDER SHOULD REMAIN ISOLD. ON SAT...A
NARROW RIBBON OF MOISTURE AND WEAK INSTABILITY WILL BE LOCATED
SOMEWHERE JUST EAST OF THE VALLEY. MODELS SHOW QPF TO
DEVELOP HERE...AND GIVEN STRONG DEEP LAYER SHEAR SPC INDICATES A
SLIGHT RISK FOR SEVERE STORMS. WILL NEED TO MONITOR THIS POTENTIAL
CLOSELY.
ON FRI...WITH SYSTEM PROPAGATING JUST NORTHWEST OF THE
FA...SOUTH/SOUTHWEST 925-850MB WINDS INCREASE TO OVER 50
KNOTS...WITH GEM/ECMWF/GFS INDICATING 850MB SPEEDS 60-65 KNOTS.
MODEL SOUNDINGS ADIABATIC TO 750MB...WITH NEARLY UNIDIRECTIONAL
FLOW THROUGH THIS LAYER. DRY SLOT WILL BE WORKING INTO THE REGION
WHERE WINDS ALOFT WILL BE STRONGEST DURING THE AFTERNOON HOURS.
GIVEN ABOVE PARAMETERS...POTENTIAL CERTAINLY EXISTS FOR HIGH WIND
WARNING CRITERIA TO BE MET (SUSTAINED 40MPH GUSTS 58MPH).
SITUATION IS NOT A SLAM DUNK AT THIS POINT WITH MANY QUESTIONS
STILL REMAINING (NO STRONG COLD AIR ADVECTION...DRY SLOT
LOCATION...ACTUAL WIND SPEEDS ALOFT...STRENGTH OF MIXING DOWN
WINDS ALOFT). WITH ALL THIS IN MIND...HIGH WIND WATCH FOR AREAS
ALONG AND WEST OF THE VALLEY IS PROBABLY THE BEST WAY TO HANDLE
THE SITUATION AT THIS POINT. WILL ALSO ISSUE A WIND ADVISORY EAST
OF THE VALLEY WHERE IT WILL BE WINDY...BUT LIKELY NOT WARNING
CRITERIA. THERE WILL BE A WEAK PUSH OF LOW-LEVEL COLD AIR
ADVECTION 00Z-06Z...WHICH COULD KEEP WINDS ELEVATED DURING THIS
TIME.
WESTERLY UPPER FLOW AND LOW-LEVEL RIDGING MOVES INTO THE REGION
SAT-SUN LEADING TO MOSTLY DRY CONDITIONS. BREEZY CONDITIONS TO
LINGER INTO SATURDAY...ESPECIALLY ACROSS THE NORTHERN FA.
TEMPERATURES WILL BE COOLER.
.LONG TERM [SUN NIGHT-THU]... NOT A GREAT DEAL OF CONFIDENCE IN
THE LONG TERM FORECAST BUT GENERAL TREND IS FOR A SOUTHWEST TO
ZONAL FLOW WITH A COUPLE OF WAVES TO WATCH. FIRST WAVE COMES THRU
SOMETIME MONDAY WITH THE SECOND BY WED INTO THU. MODELS GENERALLY
KEEP BROADBRUSHED LOW PCPN CHANCES OVER THE FA AS A RESULT WITH
THE EXCEPTION POSSIBLY BEING ON TUE. THEREFORE WENT AHEAD AND LEFT
TUE DRY. TEMPS SHOULD BE CLOSER TO NORMAL FOR THE MOST
PART...MAYBE A TAD COOLER BY WED/THU.
&&
.AVIATION...WIND SPEEDS WILL BE THE MAIN ISSUE TO DEAL WITH. THE
WIND SPEEDS DROPPED OFF QUICKLY LAST NIGHT AROUND 00Z AND LOST ALL
GUSTINESS OVERNIGHT. NOT SURE IF THEY WILL DO THE SAME TONIGHT BUT
THEY SHOULD DECREASE FROM THE HIGH CURRENT VALUES. NOT SURE IF
THEY WILL LOSE THEIR GUSTS LIKE THEY DID LAST NIGHT. THE SPEEDS
SHOULD CRANK UP AGAIN BY 14/15Z FRI AND GET STRONGER THAN TODAY.
&&
.FIRE WEATHER...RED FLAG WARNING INCLUDES ALL OF NORTHWEST AND
WEST CENTRAL MINNESOTA AND EASTERN NORTH DAKOTA TODAY UNTIL 02 UTC
TONIGHT. SOUTH-SOUTHEASTERLY WIND FROM 25 TO 35 MPH WITH
OCCASIONAL GUSTS ABOVE 40 MPH WILL CONTINUE THROUGH THE AFTERNOON
ALONG AND WEST OF THE VALLEY. THESE STRONG WINDS...COMBINED WITH
MINIMUM RH VALUES IN THE 25 TO 35 PERCENT RANGE AND VERY HIGH FIRE
DANGER WILL RESULT IN DANGEROUS FIRE WEATHER CONDITIONS. FARTHER
EAST OF THE VALLEY...WINDS WILL NOT BE QUITE AS STRONG...BUT
MINIMUM RH VALUES WILL DROP TO NEAR 20 PERCENT IN PLACES.
FIRE WEATHER WATCH IN EFFECT FOR THE FORECAST AREA FROM 16 UTC TO 06
UTC ON FRIDAY. VERY STRONG SOUTH WIND FROM 35 TO 45 MPH WITH GUSTS
TO OVER 50 MPH POSSIBLE WILL SPREAD ACROSS MUCH OF THE REGION.
HOWEVER...UNCERTAINTY WITH REGARD TO THE AMOUNT AND COVERAGE OF
WETTING RAIN TONIGHT THROUGH FRIDAY FROM APPROACHING LOW PRESSURE
SYSTEM AND LOCATION/STRENGTH OF POTENTIAL DRY SLOT PRECLUDES A
WARNING AT THIS TIME.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR NDZ006>008-014>016-024-026>030-038-039-049-052>054.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR NDZ006>008-014>016-
024-026>030-038-039-049-052>054.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
NDZ006>008-014>016-024-026>030-038-039-049-052>054.
MN...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MNZ001>004-007-027-
029-030-040.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
MNZ001>005-007-008-013>015-029.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR MNZ001>009-
013>017-022>024-027>032-040.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
FOR MNZ001>009-013>017-022>024-027>032-040.
WIND ADVISORY FROM 11 AM FRIDAY TO 1 AM CDT SATURDAY FOR MNZ006-
009-016-017-022>024-027-028-030>032-040.
&&
TG/GODON/HOPKINSHazardous weather outlook, Oct 6, 4:50 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 450 AM CDT THU OCT 6 2011 MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-071000- WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- 450 AM CDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY AND A RED FLAG WARNING FOR DANGEROUS FIRE WEATHER CONDITIONS IS IN EFFECT FOR ALL OF EASTERN NORTH DAKOTA UNTIL EARLY THIS EVENING. EXPECT SOUTH TO SOUTHEAST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS OVER 40 MPH DURING THE LATE MORNING INTO EARLY EVENING. THE STRONG WINDS IN COMBINATION WITH LOW RELATIVE HUMIDITY AND DRY VEGETATION WILL INCREASE THE FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PRESSURE WILL STRENGTHEN OVER FAR WESTERN NORTH DAKOTA LATE TONIGHT AND MOVE INTO WESTERN MANITOBA ON FRIDAY. THIS WILL BRING EVEN HIGHER WINDS TO THE THE AREA ON FRIDAY WITH GUSTS TO 50 MPH POSSIBLE FROM THE SOUTH AND SOUTHWEST. THIS WILL ALSO KEEP THE FIRE DANGER THREAT ELEVATED. THERE IS A SLIGHT CHANCE FOR A FEW SHOWERS OR THUNDERSTORMS FRIDAY...MAINLY IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ005-006-008-009-013>017-022>024-028-031-032-071000- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA- 450 AM CDT THU OCT 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THROUGH LATE THIS AFTERNOON DUE TO DRY VEGETATION...GUSTY SOUTH TO SOUTHEAST WINDS AT 15 TO 30 MPH AND LOW HUMIDITY VALUES. ANY FIRE THAT MAY START HAS THE POTENTIAL TO GROW VERY QUICKLY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOOK FOR AN INCREASED CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS FRIDAY OVER NORTHWEST AND WEST CENTRAL MINNESOTA AS A NARROW RIBBON OF MOISTURE MOVES NORTH OUT AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:03 AM CDT | Wind Advisory | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 17 hr |
| Oct 6, 4:26 AM CDT | Fire Weather Watch | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 24 hr |
| Oct 6, 3:08 PM CDT | Wind Advisory | FGF | Towner | 30 hr |
Nearby
High Wind Watches in North Dakota, 2011High Wind Watches in Minnesota, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.